Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 17, 2006, 11:19 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2006, 11:19 PM CDT (04:19 UTC)
- Expired
- Sep 18, 2006, 12:45 AM CDT
- In force
- 86 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 172 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2862 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 180422 FFWBRO TXC247-427-505-180545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1119 PM CDT SUN SEP 17 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF HEBBRONVILLE NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF FALCON DAM EASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 1245 AM CDT * AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER ZAPATA...JIM HOGG...AND STARR COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO... GUERRA...ESCOBA...AND HEBBRONVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2662 9919 2646 9908 2747 9841 2742 9891 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 180500 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1158 PM CDT SUN SEP 17 2006 TXC247-427-505-180545- JIM HOGG TX-ZAPATA TX-STARR TX- 1158 PM CDT SUN SEP 17 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR NORTHWESTERN STARR...EASTERN ZAPATA AND WESTERN JIM HOGG COUNTIES... AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER JIM HOGG...ZAPATA...AND STARR COUNTY. AND AT 1115 PM CDT...ZAPATA COUNTY LAW ENFORCEMENT REPORTED FLOOD WATERS COVERING HIGHWAY 16 IN THE VICINITY OF ESCOBAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO... HEBBRONVILLE AND ESCOBAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2662 9919 2646 9908 2747 9841 2742 9891 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 7:51 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 17, 7:51 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 751 PM CDT SUN SEP 17 2006 .DISCUSSION...THE 00Z KBRO SOUNDING SHOWS A PRECIP WATER AROUND 2 INCHES. A COLD FRONT OVER CENTRAL TEXAS IS STILL MOVING SOUTHEAST THIS EVENING. A 500MB VORTICITY MAX IS ALSO MOVING SOUTHEAST OUT OF MEXICO SPARKING THUNDERSTORMS OVER SOUTH CENTRAL TEXAS. CURRENTLY... SHOWERS AND THUNDERSTORMS ARE MOVING NORTHEAST OVER MEXICO AND ARE BEGINNING TO NEAR THE WESTERN COUNTIES OF THE CWA. THE NORTHERN COUNTIES ARE CURRENTLY INCLUDED IN A MESOSCALE DISCUSSION FROM SPC VALID UNTIL 830PM CDT. THE MAIN THREAT IN THIS DISCUSSION IS THE POTENTIAL FOR VERY HEAVY RAINFALL. THE GFS/NAM/RUC MODELS ALL INDICATE PRECIPITATION WILL DEVELOP OVER DEEP SOUTH TEXAS OVERNIGHT. THE CURRENT FORECAST SHOWS A SLIGHT CHANCE OF RAIN MAINLY FOR THE WESTERN COUNTIES NOW WITH A BETTER CHANCE OVER THE CWA LATER TONIGHT SO NO UPDATES WILL BE NEEDED. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE DAY ON MONDAY. SATELLITE TRENDS AND MODEL GUIDANCE BOTH INDICATE THAT THE FRONT SHOULD BE MOVING THROUGH THE AREA AROUND TUESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON TUESDAY. DRIER AIR BEHIND THE FRONT SHOULD KEEP THINGS RELATIVELY DRY THURSDAY AND FRIDAY WITH A SLIGHT CHANCE OF SHOWERS RETURNING AGAIN FOR NEXT WEEKEND. WITH INCREASED CLOUD COVER AND SHOWERS ON TUESDAY...HIGH TEMPERATURES SHOULD BE BELOW NORMAL WITH TEMPS RETURNING TO ABOVE NORMAL THE REST OF THE WEEK. && .MARINE...AT 6 PM BUOY020 CONTINUED TO REPORT SOUTH SOUTHEAST WINDS AT 15 TO 20 KTS AND SEAS OF 4 FEET. WILL KEEP SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE COASTAL WATERS THROUGH THIS EVENING. A COLD FRONT HAS BEGUN MOVING THROUGH TEXAS...AND IS EXPECTED TO REACH THE COASTAL WATERS TUESDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT AND INTO MONDAY AS THE FRONT ENTERS THE REGION. WINDS WILL SHIFT NORTH AROUND 12Z TUE...WITH CONTINUED VIGOROUS CONVECTION EXPECTED TUE. MARINERS SHOULD MONITOR WEATHER FORECASTS AND CURRENT CONVECTION BEFORE ENTERING THE ADJ GULF WATERS OF DEEP S TX MON AND TUE. && .AVIATION...VFR CONDITIONS WILL REMAIN THE GENERAL RULE THROUGH THE NEXT 24 HOURS WITH TEMPO IFR DUE TO ANY SHOWER OR THUNDERSTORM ACTIVITY OVRNGT INTO TUESDAY. WINDS WILL BE FROM THE SOUTH TO SOUTHEAST AT 15 TO 20 KNOTS EARLY...DECREASING AS THE FRONT APPROACHES. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...58/JP HMT/MESOSCALE.....MARTINEZ
Hazardous weather outlook, Sep 17, 11:00 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1100 PM CDT SUN SEP 17 2006 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1100 PM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE SOME URBAN AND SMALL STREAM FLOODING WITHIN THE WESTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS TONIGHT...MAINLY WITHIN JIM HOGG AND ZAPATA COUNTY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS DEEP SOUTH TEXAS FOR MONDAY THROUGH TUESDAY. SOME OF THE HEAVIER SHOWERS AND THUNDERSTORMS MAY PRODUCE URBAN AND SMALL STREAM FLOODING IN THE FORM OR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WITH POOR DRAINING. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING OBSERVED WITHIN ZAPATA AND JIM HOGG COUNTY TONIGHT...ANY ANYWHERE ELSE IN DEEP SOUTH TEXAS MONDAY AND TUESDAY. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:44 AM CDT | Marine Weather Statement | BRO | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.